Beechams Hot Blackcurrant
Beechams Warmers Blackcurrant
Beechams Cold & Flu Hot Blackcurrant
Each sachet contains:
mg / 6 g powder
Excipients with known effect:
Natural Grapeskin E 163 (contains sulfur dioxide)
The relief of symptoms of influenza, feverishness, chills and feverish colds including headache, sore throat pain, aches and pains, nasal congestion, sinusitis and its associated pain, and acute nasal catarrh.
Directions for use
Empty contents of sachet into beaker. Half fill with very hot water. Stir well. Add cold water as necessary and sugar if desired.
Recommended Dose and Dosage Schedule
Adults (including elderly) and children aged 16 years and over:
One sachet to be taken every four hours, if necessary, up to a maximum of six sachets in any 24 hours.
The lowest dose necessary to achieve efficacy should be used for the shortest duration of treatment.
Do not take continuously for more than 7 days without medical advice.
Not to be given to children under 16 years of age except on medical advice
Hypersensitivity to paracetamol or any of the other constituents.
Concomitant use of other sympathomimetic decongestants
Closed angle glaucoma
An enlargement of the prostate gland
Hypertensive patients or those who are taking, or have taken in the last two weeks, monoamine oxidase inhibitors, tricyclic antidepressants or beta-blockers (see section 4.5).
Hepatic or renal impairment, diabetes, hyperthyroidism and cardiovascular disease.
Contains paracetamol. Care is advised in the administration of paracetamol to patients with renal or hepatic impairment. The concomitant use with other products containing paracetamol may lead to an overdose. Paracetamol overdose may cause liver failure which may require liver transplant or lead to death. The hazard of overdose is greater in those with non-cirrhotic alcoholic liver disease.
Medical advice should be sought before taking this product in patients with these conditions:
• Occulusive Vascular disease (e.g. Raynaud's Phenomenon)
• Glutathione depletion due to metabolic deficiencies
Use with caution in patients taking the following medications (see interactions).
• digoxin and cardiac glycosides
• ergot alkaloids (e.g. ergotamine and methysergide)
This product should not be used by patients taking other sympathomimetics (such as decongestants, appetite suppressants and amphetamine-like psychostimulants).
Patients with rare hereditary problems of fructose intolerance, glucose-galactose malabsorption or sucrase-isomaltase insufficiency should not take this medicine.
Contains 4g sucrose per dose. This should be taken into account in patients with diabetes.
This medicinal product contains 193 mg sodium per dose. To be taken into consideration by patients on a controlled sodium diet.
Do not exceed the stated dose.
Patients should be advised not to take other paracetamol-containing or other cold, flu or decongestant products concurrently.
Medical advice should sought, if symptoms worsen, persist for more than 7 days, or are accompanied by high fever, skin rash or persistent headache.
Keep out of the reach and sight of children.
Special label warnings
Do not take with other flu, cold or decongestant products. Do not take with any other paracetamol-containing products.
Immediate medical advice should be sought in the event of an overdose, even if you feel well.
Special leaflet warnings
Immediate medical advice should be sought in the event of an overdose, even if you feel well, because of the risk of delayed, serious liver damage.
The speed of absorption of paracetamol may be increased by metoclopramide or domperidone and absorption reduced by colestyramine. The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding, occasional doses have no significant effect.
Phenylephrine should be used with caution in combination with the following drugs as interactions have been reported
Monoamine oxidase inhibitors
Hypertensive interactions occur between sympathomimetic amines such as phenylephrine and monoamine oxidase inhibitors (see contraindications).
Concomitant use of phenylephrine with other sympathomimetic amines can increase the risk of cardiovascular side effects.
Beta-blockers and other antihypertensives (including debrisoquine, guanethidine, reserpine, methyldopa)
Phenylephrine may reduce the efficacy of beta-blocking drugs and antihypertensive drugs. The risk of hypertension and other cardiovascular side effects may be increased.
Tricyclic antidepressants (e.g. amitriptyline)
May increase the risk of cardiovascular side effects with phenylephrine.
(ergotamine and methylsergide) increased risk of ergotism
Digoxin and cardiac glycosides
Increase the risk of irregular heartbeat or heart attack
Due to the phenylephrine content this product should not be used in pregnancy or whilst breast-feeding without medical advice. This product should not be used during pregnancy or breast feeding unless the expected benefit to the mother justifies the potential risk to the foetus or infant. The lowest effective dose and shortest duration of treatment should be considered. Phenylephrine may be excreted in breast milk.
Patients should be advised not to drive or operate machinery if affected by dizziness.
Adverse events from historical clinical trial data are both infrequent and from small patient exposure. Accordingly, events reported from extensive post-marketing experience at therapeutic/labelled dose and considered attributable are tabulated below by system class. Due to limited clinical trial data, the frequency of these adverse events is not known (cannot be estimated from available data), but post-marketing experience indicates that adverse reactions to paracetamol are rare and serious reactions are very rare.
Blood and lymphatic system disorders
These are not necessarily causally related to paracetamol
Immune system disorders
Cutaneous hypersensitivity reactions including skin rashes, angioedema and Stevens Johnson syndrome/toxic epidermal necrolysis
Very rare cases of serious skin reactions have been reported.
Respiratory, thoracic and mediastinal disorders
* There have been cases of bronchospasm with paracetamol, but these are more likely in asthmatics sensitive to aspirin or other NSAIDs.
The following adverse events have been observed in clinical trials with phenylephrine and may therefore represent the most commonly occurring adverse events.
Nervousness, irritability, restlessness, and excitability
Nervous system disorders
Headache, dizziness, insomnia
Increased blood pressure
Adverse reactions identified during post-marketing use are listed below. The frequency of these reactions is unknown but likely to be rare.
Mydriasis, acute angle closure glaucoma, most likely to occur in those with closed angle glaucoma
Skin and subcutaneous disorders
Allergic reactions (e.g. rash, urticaria, allergic dermatitis).
Hypersensitivity reactions – including that cross-sensitivity may occur with other sympathomimetics
Renal and urinary disorders
Dysuria, urinary retention. This is most likely to occur in those with bladder outlet obstruction, such as prostatic hypertrophy.
Reporting of suspected adverse reactions
Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at www.mhra.gov.uk/yellowcard or search for MHRA Yellow Card in the Google Play or Apple App store.
Paracetamol overdose may cause liver failure which may require liver transplant or lead to death. Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).
Risk factorsIf the patienta, Is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liver enzymes.Orb, Regularly consumes ethanol in excess of recommended amounts.Orc, Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.
SymptomsSymptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.
ManagementImmediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.
Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the NPIS or a liver unit.
Symptoms and signs
Phenylephrine overdosage is likely to result in effects similar to those listed under advserse reactions. Additional symptoms may include hypertension and possibly reflux bradycardia. In severe cases confusion, hallucinations, seizures and arrhythmias may occur. However the amount required to produce serious phenylephrine toxicity would be greater than required to cause paracetamol-related toxicity.
Treatment should be as clinically appropriate. Severe hypertension may need to be treated with an alpha blocking drug such as phentolamine.
Paracetamol: Provides the analgesic and antipyretic actions.
Phenylephrine Hydrochloride is a sympathomimetic agent and provides relief from nasal congestion due to its vasoconstrictor action.
Paracetamol - Is readily absorbed from the gastrointestinal tract. It is metabolised in the liver and excreted in the urine, mainly as glucuronide and sulphate conjugates.
Phenylephrine Hydrochloride - Due to irregular absorption and first pass metabolism by monoamine oxidase in the gut and liver, phenylephrine has reduced bioavailability from the gastrointestinal tract. It is excreted in the urine almost entirely as the sulphate conjugate.
Ascorbic acid, Sucrose, Sodium citrate, Citric acid, Sodium cyclamate, Saccharin sodium, Blackcurrant Juice, Blackcurrant Polvaromas, Blackcurrant Flavour, Natural Grapeskin E163(contains sulfur dioxide).
Store below 25°C.
The product is packed in laminate sachets comprising paper / polythene / aluminium foil / polythene. Five or ten sachets may be contained in a box board carton.
Haleon UK Trading Limited
21/11/1991 / 16/03/2009
24th March 2023